Ask a doctor

OTC /Prescription DRUG INTERACTIONS WITH BOTOX

I received botox between the brows 6 days ago.  I did have a cold & took Zyrtec, Sudafed, Robitussin and Advil the morning of. A few hours after injection, my eyelid/brow was numb and I experienced severe eyelid twitching. My right eye continues to twitch and the DR said they never heard eye twitching is a side effect of botox. I now have a sinus infection and I am on a Z-PACK,Flonase,Sudafed. Is there any concern with taking all of these different meds and could it be the cause of the eye twitching?

Doctor Answers (5)

Botox and cold remedies

+1

I am not aware of any cross reaction between the medications for a cold and botox.  I am also not aware of the Botox being associated with a twitch, but know that some ophthalmologists will use Botox to treat twitches.


Manhattan Dermatologist
5.0 out of 5 stars 32 reviews

Eye twitching after Botox

+1

Eye twitching after Botox is not a common side effect and is unlikely to be related to your Botox treatment. Also, it is highly unlikely for any of the medications you have mentioned to have this effect while undergoing Botox treatment. If persists, you should see eye doctor.

Steven Hacker, MD
West Palm Beach Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Botox Should Not Cause Eye Twitching

+1

I have been injecting Botox for many years and have never had a patient mention eye twitching as a side effect of their treatment. There should not be any potential interactions with Botox and your other cold medications so they will be perfectly safe to take.

 

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

You might also like...

Botox and eye twitching

+1

The eye is twitching due to overactivity of the muscles around the eye. Neurotoxin causes paralysis of the muscles injected, and is not likely the cause of the twitching. The medications that you are taking also should not interfere/interact with the neurotoxin.

Purvisha Patel, MD
Germantown Dermatologist
5.0 out of 5 stars 4 reviews

Botox interaction with over the counter cold medications

+1

IMHO, the Botox didn't react with these cold medications and it sounds as if you developed an upper respiratory infection that had nothing to do with the Botox injections.  You may want to contact Allergan medical and ask this question to their comsumer liason.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.